4 ms·
Be careful. A lot of the drugs with strong effects necessarily have long term consequences from repeated use owing to their mechanisms of action. You risk mak
by jheriko 12y ago
Be careful.
A lot of the drugs with strong effects necessarily have long term consequences from repeated use owing to their mechanisms of action.
You risk making yourself 'dumber' over time with prolonged use. Especially, with the amphetamine based crap that US doctors seem okay to use for medical purposes despite most of the developed world not doing so, and using safer alternatives.
- josephagoss 12y agoOut of curiosity, have you heard of any negative long term side effects from Modafinil and it's derivatives? (I don't think they are based on 'amphetamine')
- sasas 12y agoI have a friend who has taken it every day for the last 2 years. No negative side effects except when he doesn't take it, he feels like he is not performing at his best. The major concern with Modafinil is that we just don't know what the long term side effects are. That's the risk you take.
- TheLarch 12y agoThat is exactly why I've never tried it. I'm afraid it will work, and then I'll want or need to use it all the time. Then who knows what will happen years from when I begin.
- quicksparkle 12y agoCorrect, Modafinil is not an amphetamine. It is distinct from other psychoactive substances, and we don't fully understand its mechanisms of action, how it affects the brain, or why it works. It's normally classed a 'eurogic' or 'wakefulness-promoting agent', and it (+derivatives) is the only drug of that class. Long term effects are tolerance, and.. not much else. It has to be cycled regularly. If you abuse it or fail to socialize/have fun enough it'll end up making you feel like a zombie. It's been in regular use for a decade and a half, I haven't heard of any serious issues. The main risks are the first time you take it. If you're allergic you can have some very serious reactions. In addition, if you're in a high-risk group (low immune system, etc.), you want to avoid the slight risk of SJS/TEN is can cause. SJS/TEN is probably the most terrifying risk, although it's extremely rare, and hundreds of other drugs can cause it too. Each of these substances are amazing, but not without some danger.
- brookside 12y agoYou are making some broad statements that could benefit from link to a study. And what would you consider safer alternatives?
- jotm 12y agoIt's working out great for those "developed" countries - they'd rather let people suffer from their inability to learn/work/live than give them something that works, even if it has side effects. The doctors must've taken the Hippocrites oath.